Sunday, August 17, 2008

Down with Prednisone

I am coming up on one week of reducing the prednisone from 60 mg per day to 40 mg per day. The major changes I have noticed are more problems with my asthma, and emotional swings without reason. What I was expecting, more intense pain, I have not seen significantly, and for that I am glad. The emotional swings are the hardest to deal with because they are hardest to deal with, and I do not know how to deal with them. Is this something I will have to deal with the whole time I am coming off the prednisone? It may be something I need to talk to Dr. Franklin about. Hmmm, maybe today because all it may require is just a change in one of my medications.

'Nough said on that for now. I'll see how today moves along, and make note of it. I want to go down on the prednisone, but I don't want it to throw my whole life out of kilter while doing it.

TOODLES
Striving for a world without Myasthenia Gravis

4 comments:

Jocelyn said...

xxbxl.umzmgobfHi Ragdoll
I know you would be happy to reduce the Prednisone. Hope it works out for you. I followed your lead in your last posting and went to the carepage for Coleman Larson. I read for a long time and marveled that the family was able to function so well. Thanks for introducing me to Coleman. I will be keeping up with him. I continue to hold you up to God in my prayers. "All things are possible with God". Love to you and Jim. Jocelyn

Cara said...

Hi granny,

I have been on and off Pred. a few times.

You wrote: "What I was expecting, more intense pain, I have not seen significantly, and for that I am glad"

I think that is because you are tapering off it gradually. I remember the first time I tried to get off it. I got impatient and just quit it all of a sudden. Then the pain kicked it from withdrawal and I literally thought I was going to die from it!

I've been on it recently and its caused me to have symptoms related to poor blood sugar digestibility. Worrying!

Hope you are able to cope with the emotional swing as your dose continues to reduce.

*hugs*

x

C.
Adopted grand daughter :-)

Ragdoll Billie said...

Hi, Cara. I am fortunate that I have other medications to help me, the mestinon which is specifically for the MG, and methotrexate, so it is not like I am leaving my body high and dry for covering the pain of the other medical issues. I have been on the prednisone for about ten years now, and my doctors and I all feel it was not working for me any more, and I tend to agree. Maybe messing with it woke it up, and it's letting me know it's still there.

Thanks for coming by. What have you been up to lately?

Granny Ragdoll Billie on the Road to Remission

Ragdoll Billie said...

Jocelyn, these hormones are driving me crazy! Not that the prednisone was enough, the estrace is estrogen, and I'm just not used to having any of that fine stuff for many years. It is just *my* opinion that that is what is setting the flowing tears off. I could probably raise the gauge down at the river. LOL

Be sure and check Coleman's updates. They are in the Big Apple now. I'm hoping to get him moved into place in my side bar tonight.

Keep the prayer vigil going. *I* and *we* need it badly.

Ragdoll Billie